NUMERICAL APPROXIMATIONS OF FOURTH-ORDER PDES USING BLOCK UNIFICATION METHOD

M. I. MODEBEI, R. B. ADENIYI, S. N. JATOR

Abstract


In this paper, a continuous linear multistep method is derived and used to formulate a block unification method (BUM), which is applied to solve fourth-order PDEs with appropriate initial and boundary conditions. Specifically, the method is used to solve the fourth order PDEs by first converting the PDEs into system of fourth-order ordinary differential equations (ODEs) via the method of lines, by replacing one of the variables with a finite difference method. The convergence properties of the method is discussed and some test problems are presented to demonstrate the accuracy of the method.

Full Text:

PDF

References


A. Khan, I. Khan and T. Aziz, Sextic spline solution for solving a fourthorder parabolic partial differential equation, Int. J. of Comp.Math. 82 (7) 871-879, 2005.

J. Rashidinia and R. Mohammadi, Sextic spline solution of variable coefficient fourth-order parabolic equations, Int. J. of Comp. Math. 87 (15), 3443-3454, 2010.

P. Saucez, W. A. Vande, W. E. Schiesser and P. Zegeling, Method of lines study of nonlinear dispersive waves, J. of Comp. and App Math. 168, 413-423, 2004.

S. N. Jator and V. Manathunga, Block Nystrom type integrator for Bratu’s equation, J. Comp. App. Math. 327 341-349, 2018.

T. A. Biala, A Computational Study of the Boundary Value Methods and the Block Unification Methods for y'' = f(x, y, y'), Abstract and Applied Analysis. Article ID 8465103, 14 pages, 2016.

http://dx.doi.org/10.1155/2016/8465103.

T. A. Biala, S. N. Jator and R. B. Adeniyi, Numerical approximations of second order PDEs by boundary value methods and the method of lines, SpringerPlus 2015, DOI:10.1186/s40064-015-1348-1.

R. C. Mittal and R. K. Jain, B-splines methods with redefined basis functions for solving fourth order parabolic partial differential equations, Appl. Math. and Comp. 217 9741-9755, 2011.


Refbacks

  • There are currently no refbacks.


Copyright (c) 2020 Journal of the Nigerian Mathematical Society

Creative Commons License
This work is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.